Alert archive / Hawaii / Small Craft Advisories in 2012

Small Craft Advisory 36, NWS Honolulu, HI

August 4, 2012

NWS Honolulu, HI issued this small craft advisory at Aug 4, 2012, 3:25 AM HST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2012, 3:25 AM HST (13:25 UTC)
Expired
Aug 5, 2012, 3:21 PM HST
In force
36 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WHHW70 PHFO 041325
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
325 AM HST SAT AUG 4 2012

PHZ119>121-123-124-050230-
/O.NEW.PHFO.SC.Y.0036.120804T1325Z-120806T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
325 AM HST SAT AUG 4 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS AND ROUGH SEAS 7 TO
  10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
4 follow-up statements
161 
WHHW70 PHFO 050122
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
322 PM HST SAT AUG 4 2012

PHZ119>121-123-124-051430-
/O.CON.PHFO.SC.Y.0036.000000T0000Z-120806T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
322 PM HST SAT AUG 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS AND ROUGH SEAS 7 TO 
  10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
908 
WHHW70 PHFO 050732
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
932 PM HST SAT AUG 4 2012

PHZ119>121-123-124-052045-
/O.CON.PHFO.SC.Y.0036.000000T0000Z-120806T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
932 PM HST SAT AUG 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS AND SEAS...THROUGH SUNDAY AFTERNOON...EAST WINDS 20 TO 25
  KNOTS AND ROUGH SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

HOUSTON
288 
WHHW70 PHFO 051330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST SUN AUG 5 2012

PHZ119>121-123-124-060230-
/O.CON.PHFO.SC.Y.0036.000000T0000Z-120806T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
330 AM HST SUN AUG 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...THROUGH THIS AFTERNOON...EAST WINDS 20 TO 25
  KNOTS AND ROUGH SEAS 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

HOUSTON
377 
WHHW70 PHFO 060121
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
321 PM HST SUN AUG 5 2012


PHZ119>121-123-124-060230-
/O.CAN.PHFO.SC.Y.0036.000000T0000Z-120806T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
321 PM HST SUN AUG 5 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DROPPED BELOW ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 8:30 PM HST, 6 hours 55 minutes earlier.

Area forecast discussion, Aug 3, 8:30 PM HST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST FRI AUG 3 2012

.SYNOPSIS...
MODERATE TRADE WINDS WILL PERSIST THROUGH THE FORECAST
PERIOD...THANKS TO A RIDGE OF HIGH PRESSURE ANCHORED TO OUR NORTH.
CLOUDS AND SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS...WITH ONLY
LIGHT TOTAL RAINFALL AMOUNTS EXPECTED.

&&

.DISCUSSION...
A PERSISTENT UPPER TROUGH WITH AN AXIS EXTENDING THROUGH 40N140W AND
31N170W CONTINUES TO PUT A DAMPER ON THE SURFACE RIDGE TO OUR
NORTH...BUT THE PRESSURE GRADIENT BETWEEN THIS RIDGE AND EQUATORIAL
LOW PRESSURE IS STILL STEEP ENOUGH TO SUPPORT MODERATE TRADE WINDS
ACROSS LOCAL WATERS. MODELS SHOW THE SURFACE RIDGE AND UPPER TROUGH
WILL BE AROUND THROUGH MOST IF NOT ALL OF THE FORECAST PERIOD.

SINCE THE SURFACE RIDGE AXIS IS NORTH OF THE ISLANDS...ROUGHLY
AROUND 40N...LOW LEVEL FLOW IS FROM EAST TO WEST ACROSS LOCAL
WATERS. SATELLITE LOOP SHOWS MAINLY SCATTERED LOW CLOUDS UPWIND OF
THE ISLANDS AS FAR EAST AT 145W...ALONG WITH A FEW SMALL AREAS OF
BROKEN LOW CLOUDS. AFTERNOON SOUNDINGS SHOWED ENOUGH INSTABILITY
AROUND LIHUE TO SUPPORT SHOWERS...BUT WITH SPARSE CLOUD COVER
SHOWERS ARE FEW AND FAR BETWEEN THIS EVENING. THE HILO SOUNDING IS
VERY STABLE...SHOWING A MERE 6 J/KG OF AVAILABLE CONVECTIVE ENERGY.
WITH LITTLE PATTERN CHANGE SEEN IN THE MODELS...WE EXPECT DRIER THAN
AVERAGE TRADE WIND WEATHER THROUGH MOST OF THE FORECAST PERIOD.
CLOUDS AND SHOWERS WILL FAVOR WINDWARD AREAS...EXCEPT FOR AN
INCREASE IN BOTH ACROSS LEEWARD SLOPES OF THE BIG ISLAND EACH
AFTERNOON AND EVENING.

THE STATE WILL EXPERIENCE PERIODS OF HIGH CLOUDS THROUGH EARLY NEXT
WEEK...MAINLY ACROSS THE NORTHERN ISLANDS. MODELS SHOW A SURFACE LOW
DEVELOPING BENEATH THE ABOVE-MENTIONED UPPER LEVEL TROUGH SOMEWHERE
BETWEEN MIDWAY AND LAYSAN ON SATURDAY OR SUNDAY. PORTIONS OF THE
NORTHWEST HAWAIIAN ISLANDS WILL LIKELY EXPERIENCE THUNDERSTORMS AND
GUSTY WINDS INTO MONDAY. THIS FEATURE WILL HAVE NO IMPACT HERE ON
THE MAIN HAWAIIAN ISLANDS ASIDE FROM PERIODS OF HIGH CLOUDS FROM
ABOUT SUNDAY THROUGH EARLY NEXT WEEK.

&&

.MARINE...
NO MARINE ADVISORIES ARE IN EFFECT...BUT BORDERLINE WINDS WILL
PERSIST ACROSS THE TYPICALLY WINDY WATERS AND CHANNELS SURROUNDING
THE BIG ISLAND AND MAUI THROUGH EARLY NEXT WEEK. ONLY SMALL SWELLS
ARE IN STORE...INCLUDING SOME POSSIBLE ENERGY FROM THE WEST DURING
THE FIRST PART OF NEXT WEEK. SEE THE COLLABORATIVE NEARSHORE SWELL
AND WIND FORECAST FOR DETAILS.

&&

.AVIATION...
VFR CONDITIONS WILL DOMINATE MOST AREAS THROUGH THE NIGHT.

&&

.FIRE WEATHER...
THE KEETCH BYRAM DROUGHT INDEX...KBDI...MEASURED AT HONOLULU WILL
TOP THE CRITICAL 600 MARK THIS WEEKEND. THIS INDEX IS CRUCIAL FOR
FIRE WEATHER WATCH AND RED FLAG WARNING DECISION MAKING.
HOWEVER...THE WINDY AND DRY CONDITIONS NEEDED FOR CRITICAL FIRE
WEATHER CONDITIONS IS NOT ANTICIPATED THROUGH AT LEAST EARLY NEXT
WEEK.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

POWELL

Nearby

Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.